MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTION SCREWDRIVER

SYNTHES GMBH EXTRACTION SCREWDRIVER
Catalog Number 352.311
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the inner driver broke during screw extraction.There was no surgical delay, and the procedure was completed successfully.No further information was provided.This report involves one extraction screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: e3: reporter is a j&j employee.H3, h4, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the tip of the inner shaft of the extraction screwdriver is found broken.The broken fragment was not returned for examination.Therefore, the reported condition can be confirmed.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional evaluation was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the extraction screwdriver would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 352.311.Synthes lot # 5049805.Supplier lot # 552589g05.Release to warehouse date: 21 jul 2005.Expiration date: 31 dec 2041.Manufacturing site: tecomet kenosha.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no patient consequence and no additional intervention was required.There was no allegation against the screw.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history review (dhr): part # 352.311; synthes lot # 5049805; supplier lot # 552589g05; release to warehouse date: 21 jul 2005.Expiration date: 31 dec 2041.Manufacturing site: tecomet kenosha.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19931384
Report Number8030965-2024-09723
Device Sequence Number2760148
Product Code HXX
UDI-Device Identifier10705034770765
UDI-Public(01)10705034770765(10)552589G05
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number552589G05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/07/2024
08/05/2024
09/18/2024
10/11/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/07/2024
08/14/2024
09/27/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: SPINE-US
Patient SexUnknown